One of my favorite movies is Groundhog Day. Remember the scene when Phil is driving with the groundhog on his lap, telling him "don't drive angry." I love that scene. It makes me laugh every time I see it.
I haven't been laughing lately, though. I have been angry. Irrationally angry and irritable. Angry at little things and big things. Angry almost all of the time.
I may be anxious and depressed frequently, but consistent anger has not been an issue for me in the past.
After 3 or 4 days of this, I finally decided to research wellbutrin and anger. Turns out anger has been a side affect for many people. I'm not alone in feeling this way.
Wellbutrin has never caused this problem for me before. I'm rather in a quandary. I won't take an SSRI because of the proven (both scientifically and by my personal experience) weight gain side effect. Wellbutrin is the only anti depressant that doesn't cause weight gain.
I've been researching other treatments for depression. It's the usual blah blah blah. Get more sleep. Exercise regularly. Do yoga. Meditate. Eliminate stress. Eat right.
Nothing new. I know all this already.
What I did find that was new is the relationship between inflammation and depression. There's a lot of mumbo jumbo science behind the link between the two. The take away is to reduce inflammation and you could possibly reduce your depression.
You reduce inflammation by not eating foods that cause inflammation--which just happen to be all the crap foods I shouldn't eat anyway. Processed foods, wheat, milk, sugar.
I haven't completely eliminated any of those. My diet is much cleaner that it was last year, but I still eat processed foods every day. I'm not clean "enough."
So there are all these healthy things I need to do, which I know will help. It's more difficult to do, though, when I'm depressed, anxious, walking through mud, & angry all the time. There's the rub.
I'm not walking through mud today, or yesterday, but I still have the pent up anger feeling. I haven't decided if I should wait it out--have only been back on it for seven days--or stop it again. The anger and anxiety is very upsetting.
I obviously shouldn't make that decision on my own. I know I need to go see my nurse practitioner who prescribes my meds. But honestly, I don't know what she can do. I've researched all the meds and nothing looks like it is the right fit. There are even studies now that suggest anti depressants work no better than placebos. I'm not sure I believe that, because I have been helped by them in the past. Presently, however, they aren't completely helping, and may be making things worse.